Alert archive / California / Freeze Warnings in 2010

Freeze Warning 3, NWS Eureka, CA

May 4, 2010

NWS Eureka, CA issued this freeze warning at May 4, 2010, 2:46 PM PDT. It took effect at May 5, 2010, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2010, 2:46 PM PDT (21:46 UTC)
In effect from
May 5, 2010, 1:00 AM PDT
Expired
May 5, 2010, 8:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WWUS76 KEKA 042146
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
246 PM PDT TUE MAY 4 2010

CAZ004-051100-
/O.UPG.KEKA.FZ.A.0002.100505T0800Z-100505T1600Z/
/O.NEW.KEKA.FZ.W.0003.100505T0800Z-100505T1500Z/
/O.NEW.KEKA.FZ.A.0003.100506T0800Z-100506T1500Z/
UPPER TRINITY RIVER-
246 PM PDT TUE MAY 4 2010

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. A
FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT
FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING.

* FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY OVERNIGHT.

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND
  DRAINAGES.

* TEMPERATURES WILL REBOUND QUICKLY IN THE HOURS AFTER SUNRISE BUT
  WILL FALL AGAIN WEDNESDAY NIGHT WHEN ANOTHER FREEZE IS POSSIBLE.

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ003-076-051100-
/O.NEW.KEKA.FR.Y.0012.100505T0800Z-100505T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
246 PM PDT TUE MAY 4 2010

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT WEDNESDAY. 

* FROST WILL FORM AFTER MIDNIGHT AND PERSIST UNTIL SHORTLY AFTER 
  SUNRISE.

* THE MOST PREVALENT REGIONS FOR FROST WILL BE IN VALLEYS AND 
  DRAINAGES.

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
038 
WWUS76 KEKA 051055
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
355 AM PDT WED MAY 5 2010

CAZ004-060000-
/O.CON.KEKA.FZ.W.0003.000000T0000Z-100505T1500Z/
/O.CON.KEKA.FZ.A.0003.100506T0800Z-100506T1500Z/
UPPER TRINITY RIVER-
355 AM PDT WED MAY 5 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING. 

* FREEZING TEMPERATURES WILL AFFECT TRINITY COUNTY THIS MORNING
  AND AGAIN OVERNIGHT INTO THURSDAY MORNING.

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND 
  DRAINAGES. 

* TEMPERATURES WILL REBOUND QUICKLY IN THE HOURS AFTER SUNRISE 
  BUT WILL FALL AGAIN WEDNESDAY NIGHT WHEN ANOTHER FREEZE IS 
  POSSIBLE. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ003-076-051500-
/O.CON.KEKA.FR.Y.0012.000000T0000Z-100505T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
355 AM PDT WED MAY 5 2010

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. 

* FROST WILL PERSIST UNTIL SHORTLY AFTER SUNRISE.

* THE MOST PREVALENT REGIONS FOR FROST WILL BE IN VALLEYS AND 
  DRAINAGES. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FROST. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
012 
WWUS76 KEKA 051512
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
812 AM PDT WED MAY 5 2010

CAZ004-060415-
/O.EXP.KEKA.FZ.W.0003.000000T0000Z-100505T1500Z/
/O.CON.KEKA.FZ.A.0003.100506T0800Z-100506T1500Z/
UPPER TRINITY RIVER-
812 AM PDT WED MAY 5 2010

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
THURSDAY MORNING...
...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS
IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY MORNING. 

* FREEZING TEMPERATURES WILL LIKELY AFFECT TRINITY COUNTY AGAIN
  TONIGHT INTO THURSDAY MORNING.

* FREEZING TEMPERATURES WILL BE MOST PREVALENT IN VALLEYS AND
  DRAINAGES.

* TEMPERATURES WILL REBOUND QUICKLY IN THE HOURS AFTER SUNRISE 
  BUT WILL FALL AGAIN WEDNESDAY NIGHT WHEN ANOTHER FREEZE IS 
  POSSIBLE. 

* TEMPERATURE SENSITIVE VEGETATION MAY BE ADVERSELY IMPACTED OR 
  KILLED BY A LATE SEASON FREEZE. SUCH VEGETATION SHOULD BE 
  COVERED OR MOVED INSIDE. ADDITIONALLY...PETS SUSCEPTIBLE TO 
  THE COLD SHOULD BE BROUGHT INSIDE TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

CAZ003-076-051615-
/O.EXP.KEKA.FR.Y.0012.000000T0000Z-100505T1500Z/
NORTH COAST INTERIOR-MENDOCINO INTERIOR-
812 AM PDT WED MAY 5 2010

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE HAVE BEGUN TO REBOUND ABOVE FROST ADVISORY LEVELS THIS
  MORNING AS THE SUN RISES

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at May 4, 3:17 AM PDT, 11 hours 29 minutes earlier.

Area forecast discussion, May 4, 3:17 AM PDT, 11 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
317 AM PDT TUE MAY 4 2010

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE REGION WILL MAINTAIN FAIR
WEATHER THROUGH MOST OF THE WEEK. MOSTLY CLEAR SKIES OVERNIGHT WILL
ALLOW FOR COOL MORNINGS THROUGH WEDNESDAY. THE RIDGE WEAKENS BY THIS
WEEKEND ALLOWING FOR COOLER WETTER WEATHER FOR THE WEEKEND.
&&

.DISCUSSION...BROAD UPPER LEVEL RIDGE OVER THE E PAC WILL CONTINUE
TO BRING FAIR WX TO THE N COAST TODAY. THE MAIN FCST CHALLENGE
REMAINS THE MIN TEMPS WED MORNING. GFS AND NAM IN GOOD AGREEMENT
WITH 925MB TEMPS AROUND 0C AND 850 MB TEMPS 0C TO -3C WITH MOSTLY
CLEAR SKIES OVERNIGHT. ISSUED A FREEZE WATCH FOR THE UPPER TRINITY
ZONE ALTHOUGH THE POTENTIAL FOR A HARD FREEZE REMAINS. ELECTED TO
HOLD OFF ON ISSUING A FROST ADVISORY FOR WED MORNING TO AVOID
CONFUSION WITH THE ONGOING ADVISORY THIS MORNING...BUT ADVISORIES
WILL LIKELY BE ISSUED IN UPCOMING FCST. A WEAK DISTURBANCE MOVING
OUT OF THE GULF OF AK THIS MORNING WILL DAMPEN THE RIDGE AND CLIP
THE NRN PORTIONS OF THE CWA LATE TUE INTO WED. ISOLD SHOWERS WILL BE
POSSIBLE OVER DEL NORTE COUNTY OVERNIGHT TUE INTO WED AS THIS
FEATURE PASSES TO THE N AND E. A MORE ZONAL FLOW WILL DEVELOP
HEADING INTO THE WEEKEND WITH MINOR SHORT WAVES TRIGGERING ISOLD TO
SCT SHOWERS MAINLY N OF MENDOCINO COUNTY THROUGH THE FIRST HALF OF
THE WEEKEND. MODELS CONTINUE TO SHOW AN UPPER LEVEL TROUGH DEEPENING
OVER THE E PAC LATE IN THE WEEKEND BUT CONTINUE TO DIFFER IN RESPECT
TO TIMING AND INTENSITY. REGARDLESS...A WETTER AND COOLER PATTERN IS
IN STORE HEADING INTO NEXT WEEK. BC
&&

.AVIATION...12Z TUESDAY-12Z WEDNESDAY...VFR CONDITIONS WILL PREVAIL
THROUGH THE TAF PERIOD...WITH JUST A FEW LOCAL AREAS OF LIGHT FOG
THROUGH ROUGHLY 16Z THIS MORNING...AND AGAIN LATE TONIGHT AFTER 09Z.
A TIGHTENING PRESSURE GRADIENT WILL RESULT IN INCREASED SURFACE
WINDS BY AFTERNOON...WITH SOME GUSTS TO 25 KT POSSIBLE ALONG COASTAL
SITES. BETTWY
&&

.MARINE...NORTH WINDS WILL CONTINUE TO INCREASE TODAY AND PEAK THIS
AFTERNOON AND EVENING AS THE PRESSURE GRADIENT TIGHTENS. FREQUENT
GALE FORCE GUSTS ARE LIKELY OVER THE SOUTHERN OUTER WATERS (ZONE
475) WELL INTO THIS EVENING. THE REMAINDER OF THE WATERS WILL
EXPERIENCE PERHAPS A FEW GUSTS UP TO 35 KT...BUT OVERALL SPEEDS WILL
REMAIN BELOW GALE FORCE. WINDS WILL TEND TO DIMINISH SLIGHTLY LATE
TONIGHT INTO EARLY WEDNESDAY...BUT GALE FORCE GUSTS ARE AGAIN
POSSIBLE OVER MAINLY THE SOUTHERN OUTER WATERS ON WEDNESDAY
AFTERNOON. THE SEA STATE WILL BE MOSTLY WIND DRIVEN WITH STEEP WIND
WAVES RESULTING IN HAZARDOUS CONDITIONS THROUGH WEDNESDAY NIGHT.
WINDS WILL RELAX CONSIDERABLY THURSDAY AS THE PRESSURE GRADIENT
WEAKENS. BETTWY
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ003-004.
FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR CAZ004.
SCA UNTIL 3 AM PDT THURSDAY FOR PZZ450-455-470.
GALE WARNING UNTIL MIDNIGHT PDT TONIGHT FOR PZZ475.
HAZARDOUS SEAS WARNING UNTIL 9 PM PDT WEDNESDAY FOR PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, May 4, 5:15 AM PDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
515 AM PDT TUE MAY 4 2010

CAZ001-002-076-051215-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
515 AM PDT TUE MAY 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-051215-
NORTH COAST INTERIOR-
515 AM PDT TUE MAY 4 2010

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER FROST IS EXPECTED OVERNIGHT THROUGH WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

CAZ004-051215-
UPPER TRINITY RIVER-
515 AM PDT TUE MAY 4 2010

...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT THROUGH THIS MORNING.
A FREEZE WATCH IS CURRENTLY IN EFFECT FOR LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FREEZE WATCH IS CURRENTLY IN EFFECT THROUGH EARLY WEDNESDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 3:14 AM PDTFreeze WatchEKA12 hr
May 4, 2:46 PM PDTFrost AdvisoryEKA17 hr
May 4, 2:46 PM PDTFreeze WatchEKA23 hr

Nearby

Freeze Warnings in California, 2010Every freeze warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.